Badges (2)

About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (55)

Tue, Jul 23 11:17am · Dilated cardiomyopathy. in Heart & Blood Health

hello @sophieshor : your story has some matches with mine, quite similar, of course not 100 %.!!. Not to spite I can mention the treatment I got ,apart from other drugs, like beta-blocker . I described it in some posts / mayo connect, The cardiologist gave me Digitoxin, which is a very old medication, but now the cardiologists deal with this preparation again. I would recommend you to ask your cardiologist. I know that it ist available in the USA . maybe you can look it up in the medical literature, otherwise I can explain the effects of digitoxin on your heart. My heart improved definitely.
yoanne

Tue, Jul 2 9:44am · Alcohol and blood thinners in Heart & Blood Health

hello martin!
I am very sorry to read your story about the "small" stroke. I was always impressed by your posts. and it was quite evident, that you took care of your own health as much as possible. . well that's life, isn't? I took care of myself (my dutch family was laughing, because I was so serious doing that). unfortunately I have cerebral deficits not because of a stroke, but due to a nearly heart stop (atrioventricular block grade 3) all of a sudden..the emergency doctor, who came to my house (2:00 am) did the right things. the same day they implanted a pacemaker. I was asking myself, why did it happen to me?
I am sure that the cerebral circulation was not enough, I have difficulties with the fine motor skills..
So we both have our problems. there is a german saying,: we all want to grow older, but not old.
yoanne

Sun, Jun 23 9:35am · Cramping around pacemaker site in Heart Rhythm Conditions

hello dorothy,
I definitely agree with the answers, you got.. I got my two chamber pacemaker 17 months ago. I had a check after 11 months. I was told everything o.k. At that moment they did not an echocardiography, otherwise they should have noticed that I was NOT o.k. I was developing a heart failure. I knew that I had a lot of A-Fib's (nothing to worry about, I was reassured).40 percent of the recipients have A-Fibs.)
These A-Fib's induced a ventricular arrhythmia. , leading to the heart failure. Like you it was very difficult to get an appointment. The nurse only found a date in MAY!!! So I had to wait 4 months. My family doctor got an earlier date. I had to wait ONLY 2 weeks. Honestly said, I was an emergency. I learned that a pacemaker can also cause problems or complications, so do not hesitate !!!
I did not have your discomfort around the site of implantation. In this context maybe an interesting tip (not for you). I am left handed, I was sedated before the implantation . The cardiologist did not discuss or explain, what he intended to do. otherwise I would have asked him to implant the device at the right site. a couple of weeks ago I had an unpleasent experience, I washed my curtains and put them back on the rails( correct american?), of course with my left hand. Afterwards I had a long period of irregular heart beats,( one hour.).
I hope you will get an answer soon.
yoanne.

Mon, Jun 10 4:23am · Should I consider ablation? in Heart Rhythm Conditions

hello magsmar, the reason, why the cardiologist gave you digitoxin, was , that the betablocker metoprolol alone didn't reduce the atrium fibrillation enough.. digitoxin inhibits the transport of the electric pulses through the AV-node, apart from other effects. especially for older people, like you, who might have a heart failure. you wrote that you are suffering from difficulties with breathing. this is maybe a symptom of heart failure. digitoxin needs time, the half-time is 6-7 days.

My situation is a bit different, 15 months ago I had AV Block -third degree. therefore I needed a pacemaker. the rate of the A-Fib's increased constantly. My heart deteriorated, most probably due to the influence of the fibrillations on the the right chamber (ventricel).
my cardiologist added digitoxin to the betablocker – bisoprolol. I was very "impressed", after 10 days no heart failure symptoms anymore. I'am 73 years old. a control echo of the heart confirmed. I was surprised to read, that digitoxin is also used in the US. it is very old (1885 painted Vincent v. Gogh his French doctor with a branch of digitalis purpurea) , it seems there is a renaissance. I'm very glad that it worked so well.

Tue, May 28 6:33am · His-pacemaker technique in Heart Rhythm Conditions

@sayaboleh ,
As to the second option: AV node ablation you also need a pacemaker.

Yoanne

Wed, May 22 11:02am · His-pacemaker technique in Heart Rhythm Conditions

@hopeful33250 ,
hello teresa,
I got the pacemaker january 2018. when I left the hospital they told me,that I had many atrium fdibrillations. but this is not uncommon, I should not worry about it. my medications were bisoprolol 7.5 mg/d + a blood thinner Eliquis .November 2018 I had a pacemaker check. the cardiologist told me, that I had 94% Fibrillations in the atrium, that means that the pacemaker electrode in the atrium was useless.
I depended more or less on the electrode for the right chamber. a couple of weeks later I noticed loss of energy, in the beginning I had to leave my bicycle in the garage, 2 weeks later I didn't even manage the walk to the bus. my weight went high, but I did not see any odemas in the legs. but apparently I got oedema in the lung, so difficulties with breathing (dyspnoe). I discussed the situation with my family doctor. she gave me a diureticum and she took care of an appointment with the cardiologist. (in Germany the patient has to wait a long time) . Februar 2019 I saw the cardiologist, the echocardiography confirmed my bad condition.: all (!!) the heartvalves were insufficient, even my mitralvalve ( I had a minimal invasive mitralvalve reconstruction 3 years ago) was highly insufficient, which was a great shock for me. . of course I did recherche in pubmed. and I knew, that in such a case they deactivate the electrode in the atrium. but that didn't work, because, like he said, the problem is located in the tissue of the right chamber. so he suggested digitoxin – 0.07 ng/ml.

to answer your question, I started the digitoxin only in februar this year. 10 days later I was fully recovered. 6 weeks later they measured the blood concentration of digitoxin (very important!!).. this was too high, so I started the lower dose (0.05 ng/ml).

you asked about side effects, I have none, but it is very important to choose the right dosage, depending on the weight of the patient.
Yoanne

Wed, May 22 2:52am · His-pacemaker technique in Heart Rhythm Conditions

corjianne @corjianne ,
I would like to comment the discussion ( I'am a bit late, but all the posts of mayo clinic connect did not come in the mail entry, but in the bulk mail , I do not know why). I do not know ,if you have even heard of digitoxin.it is a very old substance. nowadays it had a come back, there is a two year trial in a university clinic /Germany. the aim is to investigate, if digitoxin can reduce the numbers of patients with congestive heart failure , when they need a treatment in the emergency department..
let me explain my history: Since jan.2018 i have a two chambers pacemaker because of a block in the electric transport between the right chambers..I had no problems, but since last december I noticed gain weight, I lost my energy, I had problems with breathing. To cut a long story short, I felt miserable. the cardiologist confirmed the bad situation, serious congestive heart failure, most probably, induced by A-fibrillations/pacemaker electrode. the right ventrikel 's reaction was an serious arrhythmia. in spite of a betablocker (and bloodthinner). the cardiologist decided to give me digitoxin in addition to the other substances.
After 10 days I had a full recovery !! , also confirmed by the echocardiography., no heart failure anymore. I got the bicycle out of the garage, I was very relieved. I still take a low dosis. I would be very interested to hear, the opinion of american cardiologists. I'm a dutch woman living in germany.

Mon, Jan 21 8:56am · Pacemaker and medications; CardioMEMS HF device in Heart Rhythm Conditions

@ starfirey2k ,
hello, a year ago I had the same experience. after the implantation of the PM, paroxysmal A-Fib's were seen., I did not feel them. after 10 months (november 2018) the atrium fibrillations were permanent. the call it a persistent A-Fib's. the cardiologist tried to be funny by saying, that I didn't need a two chamber pacemaker. I would be better off with an one chamber PM. .unfortunately the situation deteriorated, as I am suffering now from a pacemaker mediated ventriculair arhythmia (extrasystoles and tachycardia.).I hope I will get an appointment soon.
II would like to read, if there is another person with the same trouble.
yoanne